Format

Send to

Choose Destination
South Med J. 1997 Apr;90(4):444-6.

Chronic diarrhea associated with thymoma and hypogammaglobulinemia (Good's syndrome).

Author information

1
Department of Medicine, University of Florida, Gainesville 32610, USA.

Abstract

We report the case of a patient with severe diarrhea and malabsorption who was subsequently found to have hypogammaglobulinemia and thymoma (Good's syndrome). The mechanism by which hypogammaglobulinemia and/or thymoma causes diarrhea is unclear. It may be related to malabsorption caused by a mucosal lesion resembling villous atrophy, which may resolve with restoration of immunologic status. Diarrhea in some patients may respond to commercial gamma globulin injections, fresh frozen plasma, or cholestyramine therapy. The etiologic relationship between thymoma and acquired hypogammaglobulinemia remains unclear. Thymectomy is generally ineffective in improving immunologic deficiencies and coexisting conditions in patients with acquired hypogammaglobulinemia. In our patient's case, severe diarrhea resolved after resection of the thymoma.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center